Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had migraine attack. Watery yellow color fluid leaking from nose. What could this be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I had a major migraine this morning and later on had what felt like a nose bleed but instead of red its a watery yellow color. its happened a few times
Posted Mon, 8 Jul 2013 in Headache and Migraines
Answered by Dr. Omer 19 days later

I am Dr.Omer and I am here to help you with your query

As you have said that you have migraine and today you had yellow nose discharge

I have seen the picture

Yellow discharge that dribbles down the nose without pushing it out can be due to following

Migraine people take medicine to stop the migraine attack like proponalol , ergotamine, these medicines put the patient to chronic sinus infection or allergic nose inflammation

When you get sinusitis or rhinitis ( nose mucosa inflammation) causes discharge of yellow mucous from nose , and hance presents simply bacterial infection and you need to take antibiotics with xray sinuses , or simply you need a visit to ENT specialist

The second cause is low spinal fluid headache , which presents with all the symptoms similar to migraine , and causes yellow discharge

In low spinal fluid headache , csf leaks from the nose or any other part of the brain and spinal cord , usually cerebrospinal fluid is white / transparent in colour , but when it trickles down the nose it may become yellow or pale. You need to visit the ENT specialist with NEUROLGIST review for that probable diagnosis

I hope this helps

Feel free to ask any further questions

Take care

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor